Medical Questions > Womens Health > Birth Control Forum

Morning After Pill - slight cramps, equal to after a period?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I had unprotected sex with my boyfriend a day after my period ended. I took the pill 3 hours later and i experienced bleeding for 3 days a week after taking the pill. My regular period was supposed to happen 5 days ago. I'm too scared to take a pregnancy test, and I'm experiencing slight cramps, equal to the ones I usually have after a period...
I am so scared, am i pregnant?

Thanks!
Did you find this post helpful?
|

replied April 13th, 2012
Community Volunteer
The bleeding you had a week after is called withdrawal bleeding. It happens when the hormones leave (withdraw) from your system. It is what women on birth control pills call their period.

It is also very likely that a cycle or two after taking emergency contraception might be disturbed. It can be late or even absent. You are also stressed which will likely cause futher period delays.

The only way to find out is to take a pregnancy test. The chances of you being pregnant is however very very low because of the phase of your cycle you were in when he ejaculated, and because you took the pill very soon afterwards.

I hope you have made a better plan for pregnancy prevention now.

Best of luck!
|
Did you find this post helpful?